Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 28, 2011, 3:37 AM EDT for 10 counties in Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 3:37 AM EDT (07:37 UTC)
- Expired
- Apr 28, 2011, 4:15 AM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clinton County, PA, Dauphin County, PA, Juniata County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:07 AM EDT | TSTM WND DMG | Rebuck, PA | TREE ON HOUSE |
| Apr 28, 4:14 AM EDT | TSTM WND DMG | Leck Kill, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS51 KCTP 280737
SVRCTP
PAC027-035-043-067-081-093-097-099-109-119-280815-
/O.NEW.KCTP.SV.W.0051.110428T0737Z-110428T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
EAST CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 415 AM EDT
* AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
LAURELTON CENTER TO NEWPORT...MOVING NORTHEAST AT 50 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLLOMSVILLE AND SAND BRIDGE STATE PARK AROUND 345 AM EDT...
VICKSBURG AND SPRUCE RUN RESERVOIR AROUND 350 AM EDT...
ELIMSPORT AND WINFIELD AROUND 355 AM EDT...
ALLENWOOD AND NEW COLUMBIA AROUND 400 AM EDT...
DELAWARE RUN AND MONTGOMERY AROUND 405 AM EDT...
MUNCY AND HUGHESVILLE AROUND 410 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 183 AND 228...I-180 BETWEEN MILE MARKERS 1
AND 23.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 322/22...ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4067 7670 4061 7663 4034 7713 4103 7742
4137 7669 4119 7655 4114 7664 4107 7662
4105 7656 4100 7657 4096 7652 4084 7651
4083 7641 4078 7638
TIME...MOT...LOC 0736Z 246DEG 43KT 4097 7722 4046 7701
$$
FORECASTER: RXR1 follow-up statement
802
WWUS51 KCTP 280756
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 AM EDT THU APR 28 2011
PAC027-035-067-280805-
/O.CAN.KCTP.SV.W.0051.000000T0000Z-110428T0815Z/
JUNIATA PA-CENTRE PA-CLINTON PA-
356 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...EAST
CENTRAL CENTRE AND NORTHEASTERN JUNIATA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
EAST OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4067 7670 4061 7663 4037 7711 4061 7704
4064 7694 4064 7700 4066 7701 4078 7694
4123 7699 4137 7669 4119 7655 4114 7664
4107 7662 4105 7656 4100 7657 4096 7652
4084 7651 4083 7641 4078 7638
TIME...MOT...LOC 0755Z 246DEG 43KT 4129 7674 4110 7677
4085 7670 4054 7680
$$
PAC043-081-093-097-099-109-119-280815-
/O.CON.KCTP.SV.W.0051.000000T0000Z-110428T0815Z/
DAUPHIN PA-MONTOUR PA-PERRY PA-SNYDER PA-UNION PA-NORTHUMBERLAND PA-
LYCOMING PA-
356 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR SOUTHEASTERN LYCOMING...NORTHUMBERLAND...NORTHEASTERN UNION...
EASTERN SNYDER...NORTHEASTERN PERRY...MONTOUR AND NORTHWESTERN
DAUPHIN COUNTIES...
AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PICTURE ROCKS TO MCEWENSVILLE TO SUNBURY TO
ELIZABETHVILLE...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TREVORTON AND STONINGTON AROUND 400 AM EDT...
FERNDALE AND LAIRDSVILLE AROUND 405 AM EDT...
SHAMOKIN AROUND 410 AM EDT...
MOUNT CARMEL AND KULPMONT AROUND 415 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 205 AND 228...I-180 BETWEEN MILE MARKERS 1
AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 322/22...ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4067 7670 4061 7663 4037 7711 4061 7704
4064 7694 4064 7700 4066 7701 4078 7694
4123 7699 4137 7669 4119 7655 4114 7664
4107 7662 4105 7656 4100 7657 4096 7652
4084 7651 4083 7641 4078 7638
TIME...MOT...LOC 0755Z 246DEG 43KT 4129 7674 4110 7677
4085 7670 4054 7680
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:02 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 28, 2:02 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 AM EDT THU APR 28 2011 .SYNOPSIS... A COLD FRONT WILL PUSH EAST ACROSS THE REGION BY LATE THURSDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING HEAVY RAINFALL. WINDY...COOLER...AND DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES AND WILL LAST INTO FRIDAY. SATURDAY THROUGH SUNDAY MORNING WILL BE CLEAR TO PARTLY CLOUDY AND DRY WITH SEASONABLE DAYTIME TEMPS. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... SVA246 CONTINUES THROUGH 11 AM...BUT HAVE BEGUN TO TRIM OFF THE WRN COS. MULTIPLE DISCRETE SUPERCELLS ARE PRODUCING LITTLE/NO DAMAGE. LOWEST LEVEL SCANS ON CLOSE INTO RADAR CELLS SHOWS LITTLE COHERENT ROTATION BELOW 3KFT. THERE COULD BE A DISCONNECT BETWEEN THE WILDLY IMPRESSIVE MESOS AND THE GROUND. THAT WOULD BE A VERY GOOD THING. FLOOD WATCH CONTINUES IN EFFECT...WITH ADD HEAVY RAIN POSSIBLE AND VERY LOW FFG VALUES. STORMS ARE MOVING SO FAST AND THE HAIL CONTAMINATION IS SO LIKELY THAT FLOODING MAY BE TOUGH TO COME BY. SEVERAL STREAM GAUGES CHECKED RECWENTLY SHOW LITTLE/NO RESPONSE TO RAIN FROM THE PAST 6-8 HRS. HIGH PWAT AIR OF 1.5 TO 2 INCHES WILL DECREASE VERY SLOWLY IN THE W AND STAY IN PLACE OVER THE EAST. MIN TEMPS OVERNIGHT WILL BE NEARLY MID-SUMMER-LIKE...MAINLY IN THE LOWER TO MID 60S. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM FRIDAY/... POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE SWRN PENINSULA OF ONTARIO EARLY THURSDAY...PUSHING A COLD FRONT THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING HOURS. STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL HIGHLANDS AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF 40 KTS POSSIBLE. SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD -SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN PORTIONS OF THE CWA. TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS. LATE SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL. HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL AND SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... LATE NIGHT SCATTERED ISOLATED THUNDERSTORMS AND WIDESPREAD SHOWERS CONTINUE TO SPREAD ACROSS CENTRAL PA OVERNIGHT. THESE SHOWERS AND STORMS WILL MOVE TO THE NE AND SHOULD PERSIST THROUGH EARLY MORNING. WIDESPREAD VFR FLYING CONDITIONS CURRENTLY...EXCEPT IN AND AROUND THUNDERSTORMS WHERE IFR CIGS AND VSBYS WILL OCCUR. POSSIBLE WIND GUSTS OF UPWARDS OF 50MPH IN AND AROUND THUNDERSTORMS IS POSSIBLE. THE MAJOR THREAT OF THESE STORMS IS GUSTY WINDS AND HEAVY RAIN. VFR WILL DOMINATE TOWARDS DAYLIGHT...THOUGH AREAS OF IFR CIGS AND VSBYS WILL ACCOMPANY THE TSRA. LLWS AND STRONG WINDS ALOFT IS THE OTHER ISSUE FOR THE NEXT 24 HOURS. STRONG LLWS OF UPWARDS OF 50-60KTS WILL AFFECT ALL TAF SITES..CONTINUING THROUGH 15Z IN THE KMDT TO KLNS AREAS. WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND A GOOD CHANCE FOR STRONG/GUSTY WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY WITH STRONG WINDS CONTINUING ALOFT...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. SCATTERED SHOWERS TOMORROW AFTERNOON COULD BRING TEMPORARY CONDITIONS OF MVFR CIGS THOUGH MOST SHOWERS SHOULD BE LIGHT...WINDS LOOK TO CEASE SHORTLY AFTER O2Z AS THE INVERSION STRENGTHENS. OUTLOOK... THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR. SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT APPROACHES. MON...VFR. && .HYDROLOGY... FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS ALL BUT THE FAR SE COUNTIES OF THE CWA. ONLY BRIEF HEAVY RAIN IS OCCURRING AS THE SUPERCELLS SLIDE NE ACROSS THE REGION. THE LARGER SHIELD OF MOD RAIN FOLLOWING UP FOR THE EARLY MORNING HOURS COULD ADD TO THE HEAVY LOAD ON THE CAMEL/S BACK. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053-056. && SYNOPSIS...DANGELO/LA CORTE NEAR TERM...DANGELO/LA CORTE SHORT TERM...LAMBERT LONG TERM...KREKELER AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, Apr 28, 3:26 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 AM EDT THU APR 28 2011 PAZ006-011-012-017>019-024>026-033>035-037-045-290730- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- TIOGA-SOUTHERN CLINTON- 326 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ057>059-063>066-290730- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 326 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL 7 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ027-028-036-041-042-046-049>053-056-290730- MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- 326 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL 7 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-010-290730- WARREN-MCKEAN-ELK- 326 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 28, 2:26 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 AM EDT THU APR 28 2011
PAZ035-036-056-063-280700-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-PERRY PA-
226 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN FULTON AND SOUTHWESTERN PERRY COUNTIES...
AT 225 AM EDT...A STRONG THUNDERSTORM WAS NEAR BIG COVE TANNERY...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FANNETTSBURG AROUND 240 AM...AMBERSON VALLEY
AROUND 250 AM AND BLAIN AROUND 300 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 183 AND 216...I-70 BETWEEN
MILE MARKERS 165 AND 170.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3972 7828 4008 7790 4006 7786 4019 7778
4031 7766 4038 7753 4040 7754 4041 7752
4024 7729 3972 7794
FORECASTER: RXRSpecial weather statement, Apr 28, 2:30 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 AM EDT THU APR 28 2011
PAZ012-018-041-280700-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
230 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...NORTH CENTRAL
CENTRE AND NORTHWESTERN LYCOMING COUNTIES...
AT 225 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF BALD EAGLE
STATE PARK...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GLEN UNION AROUND 240 AM...WATERVILLE AROUND
250 AM AND CAMMAL AROUND 300 AM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4142 7713 4113 7751 4109 7763 4102 7778
4107 7789 4154 7740 4154 7734
FORECASTER: RXRSpecial weather statement, Apr 28, 2:42 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 AM EDT THU APR 28 2011
PAZ019-045-280715-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
242 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 240 AM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRE HALL...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR REBERSBURG AROUND
250 AM...MACKEYVILLE AROUND 300 AM...MCELHATTAN AROUND 310 AM AND
AVIS AROUND 320 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 161 AND 194...I-99 BETWEEN MILE MARKERS 78
AND 83.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.
LAT...LON 4109 7719 4107 7714 4105 7714 4075 7762
4075 7766 4086 7780 4116 7747 4121 7733
4121 7732
FORECASTER: RXRSpecial weather statement, Apr 28, 3:03 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 AM EDT THU APR 28 2011
PAZ012-037-041-042-045-046-280745-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
303 AM EDT THU APR 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LYCOMING...EAST
CENTRAL CLINTON...EASTERN TIOGA AND NORTHWESTERN SULLIVAN COUNTIES...
AT 300 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BUTTONWOOD TO DUNNSTOWN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MORRIS AROUND 310 AM...BLOSSBURG AROUND 320
AM...ROSEVILLE AROUND 330 AM...MILLERTON AROUND 340 AM AND SHUNK
AROUND 350 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14...STATE ROAD 120.
LAT...LON 4161 7687 4158 7674 4137 7671 4103 7755
4182 7737 4199 7692
FORECASTER: RXRSpecial weather statement, Apr 28, 3:11 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 AM EDT THU APR 28 2011 PAZ035-036-063-064-280745- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA- 311 AM EDT THU APR 28 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...SOUTH CENTRAL CUMBERLAND...SOUTHEASTERN FULTON AND WESTERN ADAMS COUNTIES... AT 310 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PECKTONVILLE TO 28 MILES SOUTH OF BERKELEY SPGS...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR MERCERSBURG AROUND 320 AM...CHAMBERSBURG AROUND 330 AM...WAYNESBORO AROUND 340 AM AND ROUZERVILLE AROUND 350 AM. THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...ROUTE 522. LAT...LON 4000 7795 4006 7714 3972 7727 3972 7811 FORECASTER: RXR
Local storm report, Apr 28, 3:14 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN THE CITY
0515 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
SHED DAMAGED AND TREE DOWN ON QUARRY AVE. PUBLIC
REPORTED A FUNNEL CLOUD
0629 PM TSTM WND DMG E AUSTIN 41.64N 78.09W
04/27/2011 POTTER PA 911 CALL CENTER
SEVERAL TREES DOWN AND WATER OVER ROADS.
0715 PM TSTM WND DMG NEWPORT 40.48N 77.13W
04/27/2011 PERRY PA 911 CALL CENTER
TREES DOWN
0750 PM TSTM WND DMG ELKLAND 41.99N 77.31W
04/27/2011 TIOGA PA 911 CALL CENTER
SEVERAL TREES DOWN ON POWER LINES.
1130 PM HAIL MORRISDALE 40.95N 78.23W
04/27/2011 E0.88 INCH CLEARFIELD PA NWS EMPLOYEE
1205 AM HAIL 4 W NANTY GLO 40.47N 78.91W
04/28/2011 M0.50 INCH CAMBRIA PA TRAINED SPOTTER
WIND GUSTS MEASURED AT 38 MPH WITH THE HAIL.
1230 AM TSTM WND DMG GARRETT 39.86N 79.06W
04/28/2011 SOMERSET PA 911 CALL CENTER
ONE TREE DOWN
0115 AM FLASH FLOOD WESTFIELD 41.92N 77.54W
04/28/2011 TIOGA PA EMERGENCY MNGR
SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS
REPORTED IN WESTFIELD TOWNSHIP.
0115 AM FLASH FLOOD HECTOR 41.86N 77.62W
04/28/2011 POTTER PA EMERGENCY MNGR
SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS IN
HECTOR TOWNSHIP.
0250 AM TSTM WND DMG CENTRE HALL 40.84N 77.68W
04/28/2011 CENTRE PA 911 CALL CENTER
TREES DOWN.
0250 AM TSTM WND DMG BOALSBURG 40.77N 77.79W
04/28/2011 CENTRE PA 911 CALL CENTER
TREES DOWN.
0257 AM TSTM WND DMG LUCY FURNACE 40.39N 77.89W
04/28/2011 MIFFLIN PA 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER CTP1100045 CTP1100046 CTP1100048 CTP1100047 CTP1100049
CTP1100050 CTP1100052 CTP1100051 CTP1100053 CTP1100054 CTP1100055
CTP1100056 CTP1100057
PAJThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:09 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 26 min |
| Apr 27, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 53 min |
| Apr 27, 8:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan, Tioga | 44 min |
| Apr 27, 9:14 PM EDT | Special Weather Statement | CTP | York | 31 min |
| Apr 27, 9:32 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Apr 27, 10:38 PM EDT | Special Weather Statement | CTP | Cambria | 37 min |
| Apr 27, 10:52 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Apr 27, 11:09 PM EDT | Special Weather Statement | CTP | Clinton | 36 min |
| Apr 27, 11:19 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield | 41 min |
| Apr 27, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 37 min |
| Apr 27, 11:59 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 46 min |
| Apr 28, 12:14 AM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| Apr 28, 12:19 AM EDT | Special Weather Statement | CTP | Centre, Clinton | 41 min |
| Apr 28, 12:26 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 64 min |
| Apr 28, 12:33 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Apr 28, 12:44 AM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Apr 28, 1:02 AM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| Apr 28, 1:21 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 39 min |
| Apr 28, 1:29 AM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Apr 28, 1:35 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 25 min |
| Apr 28, 1:42 AM EDT | Flash Flood Warning | CTP | Cameron, Clinton, Lycoming, Potter, Sullivan, Tioga | 4 hr |
| Apr 28, 1:42 AM EDT | Special Weather Statement | CTP | Fulton | 33 min |
| Apr 28, 1:44 AM EDT | Flash Flood Warning | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Somerset | 4 hr |
| Apr 28, 1:58 AM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| Apr 28, 2:03 AM EDT | Special Weather Statement | CTP | Mifflin | 42 min |
| Apr 28, 2:19 AM EDT | Special Weather Statement | CTP | Huntingdon | 41 min |
| Apr 28, 2:26 AM EDT | Special Weather Statement | CTP | Franklin | 34 min |
| Apr 28, 2:30 AM EDT | Special Weather Statement | CTP | Clinton | 30 min |
| Apr 28, 2:42 AM EDT | Special Weather Statement | CTP | Clinton | 33 min |
| Apr 28, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Cumberland, Franklin, Juniata, Mifflin and 3 more | 53 min |
| Apr 28, 2:55 AM EDT | Areal Flood Advisory | CTP | Centre, Franklin, Juniata, Mifflin, Perry, Snyder and 1 more | 3 hr |
| Apr 28, 3:02 AM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Apr 28, 3:03 AM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 42 min |
| Apr 28, 3:11 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 34 min |
| Apr 28, 3:34 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Apr 28, 3:39 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Montour, Northumberland, York | 3 hr |
| Apr 28, 3:41 AM EDT | Special Weather Statement | CTP | Lycoming | 34 min |
| Apr 28, 3:46 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 44 min |
| Apr 28, 4:00 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 1 more | 60 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming, Northumberland, Union | 35 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Columbia, Montour, Northumberland | 65 hr |
| Apr 28, 4:25 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 7 hr |
| Apr 28, 4:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 47 min |
| Apr 28, 5:14 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 46 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | CTP | Adams, Cumberland, York | 25 min |
| Apr 28, 5:49 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 56 min |
| Apr 28, 6:13 AM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Apr 28, 6:32 AM EDT | Wind Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 5 hr |
| Apr 28, 6:47 AM EDT | Areal Flood Advisory | CTP | Columbia, Franklin, Fulton, Huntingdon, Juniata, Lycoming and 7 more | 3 hr |
| Apr 28, 6:53 AM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 37 min |
| Apr 28, 7:11 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Sullivan | 49 min |
| Apr 28, 7:41 AM EDT | River Flood Warning | CTP | Clinton | 20 hr |
| Apr 28, 7:50 AM EDT | Special Weather Statement | CTP | Dauphin | 25 min |
| Apr 28, 7:54 AM EDT | Special Weather Statement | CTP | Lebanon, York | 36 min |
| Apr 28, 7:59 AM EDT | Special Weather Statement | CTP | York | 46 min |
| Apr 28, 8:04 AM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Apr 28, 8:07 AM EDT | River Flood Warning | CTP | Cumberland, York | 24 hr |
| Apr 28, 8:17 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Apr 28, 8:21 AM EDT | Tornado Warning | CTP | York | 24 min |
| Apr 28, 8:44 AM EDT | Tornado Warning | CTP | Lancaster, York | 14 min |
| Apr 28, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 66 min |
| Apr 28, 9:30 AM EDT | Tornado Warning | CTP | Lancaster, York | 15 min |
| Apr 28, 9:58 AM EDT | Tornado Warning | CTP | York | 21 min |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 27 min |
| Apr 28, 10:13 AM EDT | Tornado Warning | CTP | Lancaster, York | 32 min |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Union | 45 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more | 48 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Lancaster, York | 63 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Huntingdon | 11 hr |
| Apr 28, 10:35 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 10 min |
| Apr 28, 10:49 AM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Apr 28, 11:15 AM EDT | Special Weather Statement | CTP | Lancaster | 15 min |
| Apr 28, 12:52 PM EDT | River Flood Warning | CTP | Lycoming | 15 hr |
| Apr 28, 5:55 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 10 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.